MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR; WA69320L

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR; WA69320L
Model Number WA69320L
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a laparoscopic cystectomy, approximately 5 mm of the lower portion of the tip of this forceps was damaged and fell off into the abdominal lumen.Other forceps was used to successfully retrieve the part that fell off.The procedure was then completed.There were no further reports of patient harm.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: d9, h3, h4 and h6.The device was returned to olympus for inspection and the reported failure was confirmed.A visual inspection revealed that the tip of the forceps was broken and the gripping surface was scratched.Based on the results of the investigation, the definitive root cause of the reported issue could not be determined.The likely cause of this event was due to component failure.The cause of the breakage of the forceps tip, discovered through visual inspection, could not be identified, but there were scratches on the gripping surface of the forceps, which suggests the possibility of overload, such as gripping other equipment.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR
Common Device Name
WA69320L
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24240650
Report Number9610773-2026-00683
Device Sequence Number21389695
Product Code GEI
UDI-Device Identifier04042761079280
UDI-Public04042761079280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69320L
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown